HELP! Do I have complications from an Upper Gi endoscopy?
Ive had GERD since I was 18 and Im 27 now. My Dr had me on Protonix for a few yrs, but then increased my Protinix to 40 MG in Jan of this yr, I had an allergic reaction in June and now my hands tremor a lot and i feel dizzy all the time. Anyway my Dr set me up for an Upper Gi endoscopy on Aug 26th at my local Hospital. Went in Dr told me the risks such as bleeding,a puncture or problems do the knock I drug, iand told me I was going to have a Biopsy. He said not to worry cause I "look healthy" . Although due to my antidressants I don't eat a lot, so Im on the line of malnutrition.
The day after my stools were dark, not black or bloody just dark. Also no fever or chest pain. Day 2 no fever, felt a little dizzy, still had dark stools and had some tight feeling when I breathed in deep. Day 3 pain in chest started around 2PM, Dr who did the endoscopy called at 3:30 and assured me I would be fine and told me I had a Biopsy & some inflammation in my esophagus. He also told me I had NO cancer,Ulcers or bleeding of any kind & told me I can't complications 72 hrs after the procedure and if I do its just a Panic attack.
Today woke up at like 3:30 Am had that nasty Acid test in mouth like normal for me, drank some water and took a pepcaid Ac, then went back to sleep. Woke up around 8AM had this annoying lump feeling in my throat, yet was able to swallow with out pain and eat breakfast fine. Used the bath room stools were back to normal. About an hr ago, started to get pain in my chest, which isn't un common for me cause I get panic attacks lot. But this pain doesn't go away and Im concerned.
In order to have a Perforation, would I need to be Vomiting blood,have dark stools and a fever or do I just need to have pain in my chest and difficulty breathing? Lastly, can a healthy person who had a biopsy develop complications 4 days or 1 week after the endoscopy. Or is this all my minds doing?
Hi...I understand ur concerns...may I ask, were u given a sedative for this procedure or put under?...Either can be the cause of a GERD flare up....u already have GERD...but meds/drugs can cause a flare up....
Once the meds r out of ur system u should see a change in ur darken stool and how u feel...if not, if symptoms increase, call ur dr again.
They gave me something to knock me out, before putting the tube in my throat. This afternoon my chest pain got worse and my breathing was harder. I see my Dr on the 2nd, but again Im concerned if I can still develop complications so many days after. No website says when the risks happen, only that they can from an endoscopy. What im worried about is my mind could create all of my feelings and give me a massive panic attack. My stools are light brown,no fever,some shaking,no vomitting and stomach pain. Just some chest and neck pain. More annoying then super pain ful. Thanks for your prayers though.
Well Im on my 1st week after, so I don;t need to worry about, say all of sudden not being able to swallow food and not being able to breath. Cause that's what Im most worried about. Still yesterday my Dr wouldn't do a follow up, he said "No ulcers, no cancer, just acid reflux and so what, take the Prevaid and feel better. Like I said I worry about things, I have a Panic Disorder, that actually morphed into a Mental illness, so I obess over stuff, MORE then most folks and can make things much worse for myself. So, if I was able to swallow food, would I be gagging and for a serious problem do I need to be throwing up. Thanks for getting back to me and I look forward to hearing back from you again.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.